Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 14, NWS Fort Worth, TX

October 12, 201419 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Oct 12, 2014, 2:51 PM CDT for 19 counties in Texas. It took effect at Oct 13, 2014, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2014, 2:51 PM CDT (19:51 UTC)
In effect from
Oct 13, 2014, 9:00 AM CDT
Expired
Oct 13, 2014, 7:00 PM CDT
In force
10 hr
Issued by
NWS Fort Worth, TX

Counties Bosque County, TX, Comanche County, TX, Cooke County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 64 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WWUS74 KFWD 121951
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CDT SUN OCT 12 2014

...WIND ADVISORY IN EFFECT MONDAY AFTERNOON ALONG AND WEST OF A
LINE FROM GAINESVILLE TO MERIDIAN TO GOLDTHWAITE...

.STRONG WINDS BEHIND A COLD FRONT WILL BE SUSTAINED FROM THE
NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. THE WINDS WILL
SUBSIDE EARLY MONDAY EVENING.

TXZ091-092-100>103-115>118-129>133-141>144-130400-
/O.NEW.KFWD.WI.Y.0014.141013T1700Z-141014T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS
251 PM CDT SUN OCT 12 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT MONDAY. 

* LOCATION...ALONG AND WEST OF A LINE FROM GAINESVILLE TO MERIDIAN
  TO GOLDTHWAITE

* WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH

* TIMING...BEGINNING AROUND MIDDAY MONDAY THROUGH THE EARLY
  EVENING HOURS

* IMPACTS...DRIVING MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. 
  BOATING ON OPEN WATERS WILL BE HAZARDOUS FOR SMALL CRAFT. 
  LIGHTWEIGHT OBJECTS THAT ARE NOT PROPERLY SECURED ARE LIKELY 
  TO BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

82/JLD
4 follow-up statements
328 
WWUS74 KFWD 130354
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1054 PM CDT SUN OCT 12 2014

...WIND ADVISORY IN EFFECT MONDAY ALONG AND WEST OF A LINE FROM
GAINESVILLE TO MERIDIAN TO GOLDTHWAITE...

.STRONG WINDS BEHIND A COLD FRONT WILL BE SUSTAINED FROM THE
NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. THE WINDS WILL
SUBSIDE EARLY MONDAY EVENING.

TXZ091-092-100>103-115>118-129>133-141>144-131200-
/O.EXT.KFWD.WI.Y.0014.141013T1400Z-141014T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS
1054 PM CDT SUN OCT 12 2014

...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY...

* LOCATION...ALONG AND WEST OF A LINE FROM GAINESVILLE TO 
  MERIDIAN TO GOLDTHWAITE 

* WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH

* TIMING...BEGINNING MONDAY MORNING THROUGH THE EARLY EVENING
  HOURS

* IMPACTS...DRIVING MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. 
  BOATING ON OPEN WATERS WILL BE HAZARDOUS FOR SMALL CRAFT. 
  LIGHTWEIGHT OBJECTS THAT ARE NOT PROPERLY SECURED ARE LIKELY 
  TO BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
034 
WWUS74 KFWD 131153
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
653 AM CDT MON OCT 13 2014

...WIND ADVISORY IN EFFECT TODAY ALONG AND WEST OF A LINE FROM
GAINESVILLE TO MERIDIAN TO GOLDTHWAITE...

.STRONG WINDS BEHIND A COLD FRONT WILL BE SUSTAINED FROM THE
NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. THE WINDS WILL
SUBSIDE EARLY THIS EVENING.

TXZ091-092-100>103-115>118-129>133-141>144-132000-
/O.CON.KFWD.WI.Y.0014.141013T1400Z-141014T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS
653 AM CDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* LOCATION...ALONG AND WEST OF A LINE FROM GAINESVILLE TO 
  MERIDIAN TO GOLDTHWAITE. 

* WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...FROM MID MORNING THROUGH THE EARLY EVENING HOURS.

* IMPACTS...DRIVING MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. 
  BOATING ON OPEN WATERS WILL BE HAZARDOUS FOR SMALL CRAFT. 
  LIGHTWEIGHT OBJECTS THAT ARE NOT PROPERLY SECURED ARE LIKELY 
  TO BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
590 
WWUS74 KFWD 131633
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1133 AM CDT MON OCT 13 2014

...WIND ADVISORY IN EFFECT TODAY ALONG AND WEST OF A LINE FROM
GAINESVILLE TO MERIDIAN TO GOLDTHWAITE...

.STRONG WINDS BEHIND A COLD FRONT WILL BE SUSTAINED FROM THE
NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. THE WINDS WILL
SUBSIDE EARLY THIS EVENING.

TXZ091-092-100>103-115>118-129>133-141>144-140000-
/O.CON.KFWD.WI.Y.0014.000000T0000Z-141014T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS
1133 AM CDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* LOCATION...ALONG AND WEST OF A LINE FROM GAINESVILLE TO 
  MERIDIAN TO GOLDTHWAITE. 

* WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH THE EARLY EVENING HOURS.

* IMPACTS...DRIVING MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. 
  BOATING ON OPEN WATERS WILL BE HAZARDOUS FOR SMALL CRAFT. 
  LIGHTWEIGHT OBJECTS THAT ARE NOT PROPERLY SECURED ARE LIKELY 
  TO BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
293 
WWUS74 KFWD 132355
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
655 PM CDT MON OCT 13 2014

...WIND ADVISORY EXPIRES 7 PM...

.WINDS HAVE DECREASED AND THE ADVISORY WILL EXPIRE.

TXZ091-092-100>103-115>118-129>133-141>144-140100-
/O.EXP.KFWD.WI.Y.0014.000000T0000Z-141014T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS
655 PM CDT MON OCT 13 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

WINDS HAVE DECREASED AND ADVISORY WILL EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Oct 12, 1:09 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Oct 12, 1:09 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
109 PM CDT SUN OCT 12 2014

.AVIATION...
/18Z TAFS/

CONCERNS...MVFR CIGS WILL PREVAIL OVER MUCH OF THE REGION THROUGH
MONDAY MORNING. THUNDERSTORMS AND A SQUALL LINE OVERNIGHT WITH
STRONG NORTHWEST WINDS ON MONDAY BEHIND A COLD FRONT.

MVFR CIGS BETWEEN 1-2 KFT WILL PREVAIL AT KACT FOR THE NEXT COUPLE
OF HOURS. AS WIND SPEEDS INCREASE THIS AFTERNOON...EXPECT CIGS TO
LIFT BETWEEN 2-3 KFT LATER THIS AFTERNOON. THE METROPLEX TAF SITES
HAVE BEEN ON THE EDGE OF THE LOW CLOUDS WITH CONDITIONS VARYING
BETWEEN SCT AND BKN. WILL PREVAIL SCT022 IN THE METROPLEX AND
TEMPO FOR BKN CONDITIONS THROUGH THE AFTERNOON HOURS. MVFR CIGS
BETWEEN 1-2 KFT WILL CONTINUE/RETURN OVERNIGHT IN ADVANCE OF AN
APPROACHING COLD FRONT.

A POWERFUL STORM SYSTEM IS EXPECTED TO IMPACT THE REGION TONIGHT
AS A SQUALL LINE FORMS ALONG A COLD FRONT SWEEPING WEST TO EAST.
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS...LARGE HAIL...AND
POSSIBLY AN ISOLATED TORNADO WILL BE POSSIBLE OVERNIGHT INTO
MONDAY MORNING. THE SEVERE THREAT IS HIGHER FOR THE METROPLEX TAF
AIRPORTS THAN THE KACT AREA BUT ANY OF THE AIRPORTS COULD BE
IMPACTED BY SEVERE WEATHER OVERNIGHT. SCATTERED SHOWERS AND STORMS
WILL LIKELY DEVELOP AHEAD OF THE COLD FRONT AND SQUALL LINE AND
WILL INTRODUCE A VCTS AT 06Z. BEST TIMING FOR THE SQUALL LINE IN
THE METROPLEX WILL BE 09/10Z-12/13Z. FOR KACT THE BEST TIMING IS
11-14Z. THE FRONT WILL IMMEDIATELY FOLLOW THE SQUALL LINE WITH
STRONG WEST TO NORTHWEST WINDS OF 20-25 KTS GUSTING UP TO 30-35
KTS CONTINUING THROUGH THE DAY ON MONDAY. THESE STRONG WINDS WILL
CAUSE CROSSWIND PROBLEMS ON AREA NORTH-SOUTH RUNWAYS.

82/JLD

&&

.UPDATE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS THE SOUTHERN ZONES THROUGH THE AFTERNOON AS MOISTURE AND
INSTABILITY INCREASE. THIS ACTIVITY SHOULD REMAIN ELEVATED ABOVE
THE CAP. WE WILL SEND OUT A QUICK UPDATE TO INCLUDE AFTERNOON
POPS ACROSS THE SOUTHEAST HALF OF THE CWA.

SYSTEM IS EVOLVING FAST AND MAY ACTUALLY SEE MORE STORMS THIS
EVENING...ESPECIALLY IN THE NORTHWEST ZONES SO WILL UP POPS
SLIGHTLY IN THAT AREA AFTER 00Z.

NO OTHER MAJOR CHANGES AT THIS TIME.

79

&&

.PREV DISCUSSION... /ISSUED 823 AM CDT SUN OCT 12 2014/
IMPRESSIVE RETURN FLOW IS UNDERWAY ACROSS NORTH TEXAS AS A SURFACE
LOW DEEPENS QUICKLY ACROSS EASTERN COLORADO. A FEW STORMS HAVE
DEVELOPED ACROSS THE SOUTHERN ZONES THIS MORNING ALREADY SO WILL
SEND A QUICK UPDATE TO ADD FIRST PERIOD THUNDER. NO OTHER CHANGES AT
THIS TIME.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  66  71  52  76 /   5 100  30   0   0
WACO, TX              81  68  74  51  77 /  20  70  40   0   0
PARIS, TX             73  67  70  50  71 /   5  80  70   5   0
DENTON, TX            76  65  69  50  75 /   5 100  20   5   0
MCKINNEY, TX          75  65  69  50  74 /   5 100  30   5   0
DALLAS, TX            78  67  71  53  75 /   5  90  30   0   0
TERRELL, TX           81  68  72  51  74 /  20  80  50   0   0
CORSICANA, TX         78  68  74  52  75 /  20  70  60   0   0
TEMPLE, TX            80  67  75  51  78 /  30  50  50   0   0
MINERAL WELLS, TX     81  60  71  48  76 /   5  90  20   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

82/79
Hazardous weather outlook, Oct 12, 12:12 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 PM CDT SUN OCT 12 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1212 PM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON SOUTH OF A LINE
FROM LAMPASAS TO HILLSBORO TO EMORY. LIGHTNING WILL BE THE MAIN
THREAT WITH THESE STORMS BUT SMALL HAIL MAY ALSO OCCUR.

AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACH TONIGHT...
THERE WILL BE A CHANCE OF THUNDERSTORMS AREA WIDE. SCATTERED
THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT MID TO LATE
EVENING. THEN A SQUALL LINE IS EXPECTED TO MOVE EAST ACROSS THE
REGION OVERNIGHT. SOME STORMS WILL BE SEVERE PRODUCING DAMAGING
WINDS OF 60 TO OVER 75 MPH AND LARGE HAIL AS WELL AS CLOUD TO
GROUND LIGHTNING AND LOCALIZED HEAVY RAINFALL. SOME TORNADOES WILL
ALSO BE POSSIBLE FROM GAINESVILLE THROUGH THE DFW METROPLEX
EASTWARD OVERNIGHT. HEAVY RAINFALL MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY MORNING EAST OF A BOWIE
TO COMANCHE LINE...AND EAST OF A SULPHUR SPRINGS TO TEMPLE LINE
MONDAY NIGHT. A FEW STORMS MONDAY MORNING MAY BE SEVERE...
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING BUT IS MORE LIKELY
OVERNIGHT.

82/JLD

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.